Hail, Talladega
- When
- May 29, 12:35 PM CST
- Where
- Talladega County, Talladega
- Measured
- 1 in hail
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.433, -86.100
Several cars were damaged by hail in the Wal-Mart parking lot.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 29, 4:06 AM CST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 506 AM CDT MON MAY 29 2006 .SHORT TERM... ONCE AGAIN SUMMERTIME PATTERN WILL CONTINUE THIS MEMORIAL DAY AS ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. MAIN CONCENTRATION OF CONVECTION TODAY WILL BE ALONG AND WEST OF INTERSTATE 65 AS SOME DRIER MID LEVEL AIR FILTERS ACROSS EASTERN AREAS. EXPECT THE CONVECTION THAT DEVELOPS TO BE SLOW MOVERS SO HEAVY RAINFALL COULD BE POSSIBLE IN INDIVIDUAL STORMS. THESE STORMS WILL BE PULSE IN NATURE WITH SOME ISOLATED STRONG THUNDERSTORMS POSSIBLE WITH THE MAIN HAZARDS BEING FREQUENT LIGHTNING AND GUSTY WINDS. TEMPERATURES WILL BE FAIRLY SIMILAR TO YESTERDAY WITH HIGHS IN THE LOW TO MID 90S. UPPER RIDGE CONTINUES TO HOLD STRONG ON TUESDAY AS A REPEAT OF TODAY IS EXPECTED. MAIN QUESTION WILL BE EXACTLY WHERE CONVECTION DEVELOPS AND HOW MUCH COVERAGE. CURRENT THINKING IS THAT THE BEST CHANCE FOR STORMS WILL ONCE AGAIN BE WEST OF INTERSTATE 65 BUT SHOULD BE FEWER IN NUMBER AS BEST LIFT REMAINS WEST OF THE AREA. TEMPERATURES WILL CONTINUE TO BE QUITE WARM WITH HIGHS IN THE LOW TO MID 90S. UPPER RIDGE BEGINS TO SHIFT TO THE EAST ON WEDNESDAY AS UPPER LEVEL TROUGH APPROACHES THE AREA. RAIN CHANCES WILL INCREASE THURSDAY AND THURSDAY NIGHT AS COLD FRONT MOVES CLOSER TO THE AREA. ONCE AGAIN TIMING ISSUES SURFACE IN THE GFS BUT STILL THINK UPPER LEVEL TROUGH WILL KICK THE COLD FRONT THROUGH MOST OF THE AREA BY THURSDAY NIGHT. && KNS/99 .LONG TERM...(FRIDAY THROUGH SUNDAY) AS ADVERTISED FROM PREVIOUS LONG TERM DISCUSSIONS...UPPER PATTERN WILL TRANSITION THIS PERIOD AS SHORT WAVE TROF TRACKS TOWARDS THE MID ATLANTIC STATES AND PUSHES A WEAK FRONT THRU ALABAMA ON FRIDAY. MOST NOTICEABLE CHANGE TO WEATHER OVER CENTRAL ALABAMA WILL BE SLIGHTLY DRIER AIR BEHIND FRONT. LOWERED RAIN CHANCES OVER NORTHWEST ALABAMA ON FRIDAY AS FRONT SHOULD HAVE MADE ENOUGH HEADWAY TO WARRANT ONLY SLIGHT CHANCE OF RAIN IN THIS AREA. AS WITH ANY FRONT TRYING TO MAKE IT TO THE COAST THIS TIME OF YEAR...THE QUESTION IS HOW FAR SOUTH WILL FRONT GO BEFORE IT STALLS OUT. DESPITE GFS KEEPING CONVECTION SOUTH OF MONTGOMERY AND TROY OVER THE WEEKEND...WITH FRONT IN CLOSE PROXIMITY...PRUDENT THING TO DO IS LEAVE SMALL POPS ACROSS SOUTHERN COUNTIES. DESPITE SLIGHTLY COOLER AIR BEHIND FRONT...AFTERNOON TEMPERATURES WILL CONTINUE ABOVE NORMAL MOST AREAS...ESPECIALLY SOUTHERN COUNTIES WHERE HIGHS WILL BE AROUND 90 DEGREES. && 58/ROSE .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 68 91 68 / 10 10 10 10 ANNISTON 92 69 92 69 / 10 10 10 10 BIRMINGHAM 92 71 92 71 / 30 20 20 10 TUSCALOOSA 94 69 94 69 / 30 20 20 20 CALERA 92 70 92 70 / 30 20 20 10 AUBURN 92 69 92 69 / 10 10 10 10 MONTGOMERY 95 70 95 70 / 20 10 10 10 TROY 95 69 95 69 / 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 99/58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 PM CDT MON MAY 29 2006 ALZ027-028-291800- CLAY-TALLADEGA- 1237 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN CLAY AND EASTERN TALLADEGA COUNTIES UNTIL 100 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF WALDO...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO AND TALLADEGA THROUGH 100 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1257 PM CDT MON MAY 29 2006 ALZ027-291830- TALLADEGA- 1257 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 130 PM CDT... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WALDO...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO AND TALLADEGA THROUGH 130 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT MON MAY 29 2006 ALZ032-291845- HALE- 115 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 145 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GREENSBORO. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GREENSBORO THROUGH 145 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 128 PM CDT MON MAY 29 2006 ALZ027-291900- TALLADEGA- 128 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 200 PM CDT... ...SMALL HAIL AND GUSTY WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM JUST EAST OF THE CITY OF TALLADEGA...AND WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALDO...MUNFORD AND TALLADEGA THROUGH 200 PM CDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND STRONG GUSTY WINDS ARE POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER CONCERN FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The Birmingham radar (KBMX), 69 km away, was scanning. The volume nearest the first event began at 18:33 UTC.
1 hail. Local standard time, as filed.
Several cars were damaged by hail in the Wal-Mart parking lot.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512402.